Alert archive / California / Small Craft Advisories in 2010

Small Craft Advisory 46, NWS San Francisco Bay Area, CA

April 11, 2010

NWS San Francisco Bay Area, CA issued this small craft advisory at Apr 11, 2010, 9:35 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2010, 9:35 PM PDT (04:35 UTC)
Expired
Apr 12, 2010, 2:33 AM PDT
In force
5 hr
Issued by
NWS San Francisco Bay Area, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 2:20 PM PDT, 7 hours 15 minutes earlier.

Area forecast discussion, Apr 11, 2:20 PM PDT, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
220 PM PDT SUN APR 11 2010

...GUSTY WINDS AND RAIN SHOWERS THROUGH THIS EVENING WITH ISOLATED
THUNDERSTORMS POSSIBLE...

.DISCUSSION...AS OF 2:00 PM PDT SUNDAY...THE MAIN BOUNDARY OF THE
SYSTEM AFFECTING THE REGION IS WORKING ITS WAY ACROSS THE SAN
FRANCISCO AND MONTEREY BAY AREA AT THIS TIME PRODUCING STRONG AND
GUSTY SOUTH WINDS ALONG WITH MODERATE TO BRIEF HEAVY RAIN. EVEN
ISOLATED SMALL HAS BEEN REPORTED. THE WSR-88D HAS REPORTED UP TO 75
KNOT SOUTHERLY WINDS OVER THE NORTHERN MONTEREY BAY AT 4300 FEET.
THIS COINCIDES WITH THE LOW LEVEL JET THE MODELS HAVE BEEN
FORECASTING SINCE FRIDAY. THIS LOW LEVEL JET HAS ENHANCED THE
RAINFALL...ESPECIALLY IN THE HIGHER TERRAIN. RAINFALL RATES HAVE
EXCEEDED 1/2 INCH PER HOUR IN THE COASTAL RANGE FROM THE SANTA
LUCIA RANGE TO THE MARIN HEADLANDS. SO FAR THE LARGEST RECORDED
AMOUNT OF RAINFALL HAS BEEN IN SONOMA COUNTY AT THE VENADO GAUGE...
ELEVATION 1260 FEET...WITH A STORM TOTAL OF 2.16 INCHES.

THE FRONT WILL MOVE THROUGH THE AREA THIS EVENING CONTINUING THE
STRONG SOUTHERLY WINDS AND BRIEF HEAVY RAIN. ALSO...A FEW
THUNDERSTORMS WILL BE POSSIBLE AS THE COLD AIR DESTABLIZES THE
ATMOSPHERE. CAPE VALUES RISE TO AROUND 300 J/KG AND REMAIN OVER THE
REGION THROUGH THE MONDAY THE INSTABILITY WILL COMBINE WITH THE
LINGERING MOISTURE FOR ADDITIONAL SHOWERS. THE SYSTEM ITSELF FINALLY
DEPARTS CALIFORNIA LATE MONDAY OR TUESDAY AS ZONAL FLOW TAKES ITS
PLACE. THE ECMWF IS SLOWER THAN THE GFS AND NAM WITH THE SYSTEM/S
DEPARTURE. BUT...SINCE THE 12Z GFS HAS HAD THE BEST TRAJECTORY SO
FAR...WILL TREND TOWARD IT.

ZONAL FLOW WILL FOLLOW THE STORM BUT WILL BE SHORT LIVED AS AN
ACTIVE PATTERN OVER THE EASTERN PACIFIC KEEPS TROUGHINESS OFFSHORE.
SOUTHWEST FLOW ALOFT RETURNS ON WEDNESDAY WITH A LOW PRESSURE
CENTER ESTABLISHING ITSELF OFFSHORE OF OREGON AND WASHINGTON.
THEREFORE...THE COOL AIRMASS WILL REMAIN PARKED OVERHEAD KEEPING
AFTERNOON HIGHS BELOW NORMAL THROUGH THE WEEK. AN IMPULSE FROM THIS
LOW WILL MAKE ITS WAY INTO CALIFORNIA ON FRIDAY WITH A MORE
SIGNIFICANT DISTURBANCE EXPECTED ON SATURDAY.

&&

.AVIATION DISCUSSION...AS OF 10:15 AM PDT SUNDAY...A STRONG FRONTAL
SYSTEM WILL PUSH THROUGH THE DISTRICT OVER THE NEXT SEVERAL HOURS.
SOUTHERLY WINDS ARE ALREADY INCREASING AND SHOULD CONTINUE TO DO SO
THROUGH THE NEXT COUPLE OF HOURS BEFORE LEVELING OFF AND PERSISTING
UNTIL THE FRONT GOES THROUGH BY MID AFTERNOON. LIGHT PRECIPITATION
WILL PICK UP TO MODERATE WITH OCCASIONALLY HEAVY AT TIMES POSSIBLE
THROUGH MID AFTERNOON. THE STRONGEST WINDS AND HEAVIEST RAIN WILL
LIKELY BE CONFINED TO JUST AHEAD AND ALONG THE FRONT. EXPECT THE
FRONT TO PASS THROUGH SF BAY BY 22Z. MOSTLY MVFR CONDITIONS WILL
ACCOMPANY THE FRONT...BUT OCCASIONAL IFR CONDITIONS WILL BE POSSIBLE.
ONCE THE FRONT PASSES THROUGH THE RAIN WILL DIMINISH AND WINDS WILL
EASE SLIGHTLY. WILL KEEP A LOOK OUT FOR CONVECTION BEHIND THE FRONT
WITH THE MAIN SFC LOW.

VICINITY OF KSFO...MVFR CONDITIONS SHOULD PREVAIL THROUGH THE MID
AFTERNOON HOURS AS THE FRONT PASSES THROUGH. GUSTY SE WINDS 20-30 KT
WITH GUSTS TO NEAR 40 KT WILL BE POSS. AN AIRPORT WX WARNING IS
CURRENTLY IN EFFECT UNTIL 23Z FOR WINDS OVER 35 KT. PRECIP WILL TAPER
OFF AFTER 00Z WITH SOME IMPROVING CIGS.

KSFO BRIDGE APPROACH...SAME AS KSFO.

MRY BAY AREA TERMINALS...MVFR CONDITIONS SHOULD PREVAIL THROUGH THE
AFTERNOON HOURS. SE WINDS WILL ALSO INCREASE AND BE STRONGEST AT
KSNS. GUSTS TO 35 KT WILL BE POSSIBLE THIS AFTERNOON. EXPECT THE
FRONT TO BE THROUGH THE AREA BY 04Z WITH IMPROVING CONDITIONS BUT
CONTINUED SHOWERS AND GUSTY SOUTHERLY WINDS.

&&

.MARINE...AS OF 10:15 AM PDT SUNDAY...A STRONG PACIFIC STORM IS
PRODUCING GALE FORCE WINDS OVER THE COASTAL WATERS TODAY AS THE
FRONT PUSHES THROUGH THE REGION. CONDITIONS WILL BE HAZARDOUS
TODAY AND TONIGHT AND MARINERS SHOULD USE EXTREME CAUTION (SEE
SFOMWWMTR FOR DETAILS).

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDA...GALE WARNING...ALL COASTAL WATERS AND SF BAY.
            SCA...MONTEREY BAY.
            SCA...ROUGH BAR...SF BAR.
            WIND ADV...SF PENINSULA...SANTA CLARA VALLEY...N SALINAS
                       VALLEY AND HOLLISTER AREA AND ALONG
                       THE SONOMA...MARIN...AND CARMEL AND BIG SUR
                       COASTLINES THRU 8 PM.
            WIND ADV...ABOVE 1500 FEET...N BAY MTS...EAST BAY HILLS
                    ...SANTA CRUZ MTS...SANTA LUCIA MTS THRU 8 PM
            AIRPORT WX WARNING...KSFO 11 AM TO 4 PM.

&&

PUBLIC FORECAST: EVANS
AVIATION/MARINE: WJK

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Apr 11, 5:58 AM PDT, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
558 AM PDT SUN APR 11 2010

CAZ006-505-507-509-511>513-517-518-528>530-121300-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
558 AM PDT SUN APR 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL LOCATIONS PLUS
ELEVATIONS OVER 1500 FEET IN THE SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...SUNDAY AND SUNDAY NIGHT

A STRONG PACIFIC STORM SYSTEM WILL PUSH THROUGH CENTRAL CALIFORNIA
BRINGING INCREASED SOUTHERLY WINDS AND THE POTENTIAL FOR MODERATE
TO OCCASIONALLY HEAVY RAINFALL. POST- FRONTAL SHOWERS WILL PERSIST
INTO MONDAY. TOTAL RAINFALL BY MONDAY AFTERNOON COULD REACH ONE TO
TWO INCHES OF NEW RAIN.

*    WIND ADVISORY...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ506-510-516-121300-
NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
558 AM PDT SUN APR 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST INTERIOR SECTIONS OF
THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA .

.DAY ONE...SUNDAY AND SUNDAY NIGHT

GUSTY CONDITIONS ARE EXPECTED TODAY ALONG WITH PERIODS OF
MODERATE TO HEAVY RAINFALL. PONDING ON ROADWAYS AND MINOR URBAN
AND SMALL STREAM FLOODING IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ508-121300-
SAN FRANCISCO BAY SHORELINE-
558 AM PDT SUN APR 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY SHORELINE.

.DAY ONE...SUNDAY AND SUNDAY NIGHT

GUSTY CONDITIONS ARE EXPECTED TODAY ALONG WITH PERIODS OF
MODERATE TO HEAVY RAINFALL. PONDING ON ROADWAYS AND MINOR URBAN
AND SMALL STREAM FLOODING IS ALSO POSSIBLE.

IN ADDITION...STRONG AND GUSTY WINDS WILL IMPACT SAN FRANCISCO
INTERNATIONAL AIRPORT PROMPTING AN AIRPORT WEATHER WARNING.

*AIRPORT WEATHER WARNING...SEE SFOAWWSFO WWUS86 KMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 5:20 PM PDTSpecial Marine WarningMTR25 min
Apr 11, 8:14 PM PDTSpecial Weather StatementMTRSonoma46 min
Apr 11, 8:36 PM PDTSpecial Marine WarningMTR39 min
Apr 11, 9:17 PM PDTSpecial Marine WarningMTR43 min
Apr 11, 9:58 PM PDTSpecial Marine WarningMTR47 min
Apr 11, 10:35 PM PDTSpecial Weather StatementMTRContra Costa40 min
Apr 12, 1:51 AM PDTSpecial Weather StatementMTRSan Mateo54 min
Apr 12, 9:13 AM PDTSmall Craft Advisory for Rough BarMTR15 hr
Apr 12, 9:13 AM PDTSmall Craft AdvisoryMTR15 hr

Nearby

Small Craft Advisories in California, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.